HI I AM NEW AND ON PROZAC WHICH IS NOT WORKING, COULD USE SOME REASSURANCE

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Catwoman224
New Member


Date Joined May 2005
Total Posts : 3
   Posted 11/30/2006 1:18 PM (GMT -7)   
Hi All,

My name is Nikki and I am 29 years old with a history of hypochondria, depression, anxiety. I used to be on Lexapro which made me feel like a zombie and gain weight so I recently switched to Prozac. At first I felt the effects and it was great, I had energy. Now I am up to 80Mg and I feel like I am taking a placedo its not working at all. I am 5ft and 110 pounds, could the prozac not be working and maybe making me more depressed?

Thanks,
Nikki

bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 11/30/2006 1:39 PM (GMT -7)   
How long have you been taking the Prozac? Anti-depressants take 4-6 weeks to work. Call your doctor and talk to them about it. Could be you should be on a different one.

jades75
Regular Member


Date Joined May 2006
Total Posts : 52
   Posted 11/30/2006 10:04 PM (GMT -7)   
Hi, Nikki
I agree with bluemeanies...anti-depressants take at least anywhere from 4-6 weeks or more. In my case it was more like two months; It's hard to hear this, specially when you want to feel better as soon as possible. Talk to your doctor, explain all of your symptoms, I'm sure there is the "right" combination of meds for you. Be patient. Currently, I'm taking Paxil CR 25mg daily, and Xanax as needed (daily) - I will ask my dr. to switch me to regular Paxil - heard that
Paxil CR is not as good as regular.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 12/2/2006 9:04 AM (GMT -7)   
Hi Catwoman, Welcome to Healing Well forum, we are happy to have you.  I would certianly talk to your physician as the others here have suggested.  It could be that your what is called medication resistant in which one medication is not enough to help with the depression.  In these cases doctors will add or what is known as stacking another antidepressant on top of the one your already taking.  This boosts the effect of the Prozac.  Please do give your doc a call and let us know how it goes.  Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:32 PM (GMT -7)
There are a total of 2,732,772 posts in 301,054 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
333 Guest(s), 14 Registered Member(s) are currently online.  Details
Katie95, Wdan, Bololidat, Lymepilot, jennydancingfish, Teamchris, Serenity Now, NiceCupOfTea, lymedriven, Poppie, HeyNoodles, Broncofan18, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer